Rocky Mountain Journal of Mathematics

Spectral Algebras

Theodore W. Palmer

Full-text: Open access

Article information

Source
Rocky Mountain J. Math., Volume 22, Number 1 (1992), 293-329.

Dates
First available in Project Euclid: 5 June 2007

Permanent link to this document
https://projecteuclid.org/euclid.rmjm/1181072812

Digital Object Identifier
doi:10.1216/rmjm/1181072812

Mathematical Reviews number (MathSciNet)
MR1159960

Zentralblatt MATH identifier
0790.46038

Citation

Palmer, Theodore W. Spectral Algebras. Rocky Mountain J. Math. 22 (1992), no. 1, 293--329. doi:10.1216/rmjm/1181072812. https://projecteuclid.org/euclid.rmjm/1181072812


Export citation

References

  • B.A. Barnes, Modular annihilator algebras, Canad. J. Math. 18 (1966), 566-578, MR 33 2681.
  • N. Bourbaki, Theories Spectrales, 1 and 2, Elem. Math. Fasc. 23, Hermann, Paris, 1967, MR 35 4725.
  • S.B. Cleveland, Homomorphisms of non-commutative $^*$-algebras, Pacific J. Math. 13 (1963), 1097-1109, MR 28 1500.
  • H.G. Dales, Norming nil algebras, Proc. Amer. Math. Soc. 83 (1981), 71-74, MR 82j 46069.
  • R. Fuster and A. Marquina, Geometric series in incomplete normed algebras, Amer. Math. Monthly 91 (1984), 49-51, MR 85g 46059.
  • I.M. Gelfand, Normierte Ringe, Mat. Sbornik (N.S.) 9 (51) (1941), 3-24, MR 3 51.
  • N. Jacobson, The radical and semisimplicity for arbitrary rings, Amer. J. Math. 67 (1945), 300-320, MR 7 2.
  • --------, Structure theory of simple rings without finiteness assumptions, Trans. Amer. Math. Soc. 57 (1945), 228-245, MR 6 200.
  • I. Kaplansky, Topological rings, Amer. J. Math. 69 (1947), 153-183, MR 8 434.
  • --------, Locally compact rings, Amer. J. Math. 70 (1948), 447-459, MR 9 562.
  • --------, Normed algebras, Duke Math. J. 16 (1949), 399-418, MR 11 115.
  • C. Le Page, Sur quelques conditions entrainant la commutativité dans les algèbres de Banach, C.R. Acad. Sci. Paris Ser. A-B 265 (1967), 235-237, MR 37 1999.
  • V. Mascioni, Some characterizations of complex $Q$-algebras, El. Math. 42 (1987), 10-14, MR 88k 46053.
  • E.A. Michael, Locally multiplicatively-convex topological algebras, Mem. Amer. Math. Soc. No. 11 (1952), 79 pp, MR 14 482.
  • Angel Rodriquez Palacios, The uniqueness of the complete norm topology in complete normed nonassociative algebras, J. Funct. Anal. 60 (1985), 1-15, MR 86f 46053.
  • T.W. Palmer, Hermitian Banach $^*$-algebras, Bull. Amer. Math. Soc. 78 (1972), 522-524, MR 45 7481.
  • Vlastimil Ptak, On the spectral radius in Banach algebras with involution, Bull. London Math. Soc. (2) (1970), 327-334, MR 43 932.
  • Vlastimil Ptak and Jaroslav Zemanek, On uniform continuity of the spectral radius in Banach algebras, Manuscripta Math. 20 (1977), 177-189, MR 56 1065.
  • D.A. Raikov, To the theory of normed rings with involution, C.R. (Doklady) Acad. Sci. URSS (N.S.) 54 (1946), 387-390, MR 8 469.
  • C.E. Rickart, The uniqueness of norm problem in Banach algebras, Ann. of Math. (2) 51 (1950), 615-628, MR 11 670.
  • --------, On spectral permanence for certain Banach algebras, Proc. Amer. Math. Soc. 4 (1953), 191-196, MR 14 660.
  • --------, An elementary proof of the fundamental theorem in the theory of Banach algebras, Michigan Math. J. 5 (1958), 75-78, MR 20 4786.
  • --------, General theory of Banach algebras, van Nostand, Princeton, 1960. (Reprint: Krieger, Huntington, NY, 1974), MR 22 A 5903.
  • M.A. Rieffel, Square-integrable representations of Hilbert algebras, J. Funct. Anal. 3 (1969), 265-300, MR 39 6094.
  • M. Rosenbloom, On a theorem of Fuglede and Putnam, J. London Math. Soc. 33 (1958), 376-377, MR 20 6037.
  • G.E. Šilov, On the extension of maximal ideals, C.R. (Doklady) Acad. Sci. URSS (N.S.) 29 (1940), 83-84, MR 2 314.
  • A. Wilansky, Letter to the editor, Amer. Math. Monthly 91 (1984), 531.
  • B. Yood, Homomorphisms on normed algebras, Pacific J. Math. 8 (1958), 373-381, MR 21 2924.